Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Gaussian Mersenne and Eisenstein Mersenne primes


Authors: Pedro Berrizbeitia and Boris Iskra
Journal: Math. Comp. 79 (2010), 1779-1791
MSC (2010): Primary 11Y11
DOI: https://doi.org/10.1090/S0025-5718-10-02324-0
Published electronically: March 3, 2010
MathSciNet review: 2630012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Biquadratic Reciprocity Law is used to produce a deterministic primality test for Gaussian Mersenne norms which is analogous to the Lucas-Lehmer test for Mersenne numbers. It is shown that the proposed test could not have been obtained from the Quadratic Reciprocity Law and Proth's Theorem. Other properties of Gaussian Mersenne norms that contribute to the search for large primes are given. The Cubic Reciprocity Law is used to produce a primality test for Eisenstein Mersenne norms. The search for primes in both families (Gaussian Mersenne and Eisenstein Mersenne norms) was implemented in 2004 and ended in November 2005, when the largest primes, known at the time in each family, were found.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11Y11

Retrieve articles in all journals with MSC (2010): 11Y11


Additional Information

Pedro Berrizbeitia
Affiliation: Departamento de Matemáticas Puras y Aplicadas, Universidad Simón Bolívar, Caracas, Venezuela
Email: pedrob@usb.ve

Boris Iskra
Affiliation: Departamento de Matemáticas Puras y Aplicadas, Universidad Simón Bolívar, Caracas, Venezuela
Email: iskra@usb.ve

DOI: https://doi.org/10.1090/S0025-5718-10-02324-0
Received by editor(s): March 3, 2009
Received by editor(s) in revised form: July 17, 2009
Published electronically: March 3, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society